RICHARD A. GILBERT; JOSEPH W. GOLDZIEHER, M.D.
Aside from troublesome hypoglycemic reactions insulin is generally considered a rather innocuous drug in therapeutic dosage. Joslin1 and others2 have alluded to dangers of insulin therapy in patients with cardiac disease, but very little attention has been paid to these warnings, and insulin is often dispensed to older diabetics in a care-free and almost routine fashion. Büdingen,3 von Noorden4 and others were impressed even at an early period by dangerous and sometimes fatal cases of anginal syndrome following insulin therapy in aging diabetics. Gigon5 reported the sudden death of a diabetic with heart disease after the third injection of insulin.
Learn more about subscription options.
Register Now for a free account.
GILBERT RA, GOLDZIEHER JW. THE MECHANISM AND PREVENTION OF CARDIOVASCULAR CHANGES DUE TO INSULIN(THE MECHANISM AND PREVENTION OF CARDIOVASCULAR CHANGES DUE TO INSULIN*). Ann Intern Med. 1946;25:928–940. doi: 10.7326/0003-4819-25-6-928
Download citation file:
Published: Ann Intern Med. 1946;25(6):928-940.
Cardiology, Coronary Risk Factors, Diabetes, Endocrine and Metabolism.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only